MAUDE Adverse Event Report: SYNTHES GMBH MATRIXMANDIBLE SCRWDRVR BLADE SHORT/NON SELF-RETAINING; SCREWDRIVER

SYNTHES GMBH MATRIXMANDIBLE SCRWDRVR BLADE SHORT/NON SELF-RETAINING; SCREWDRIVER
Catalog Number 03.503.066
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.E1: initial reporter facility name: (b)(6).H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the hex coupling tip of the scrdriver shaft matmand short not self-h was found broken and severely deformed.The broken fragments were not returned for evaluation.No other defects that could have contributed to the reported condition were observed.A dimensional inspection for the scrdriver shaft matmand short not self-h was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the scrdriver shaft matmand short not self-h would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part: 03.503.066; lot no:3354983; release to warehouse date: 28 jan 2010; manufacturing site: werk hagendorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that during a removal surgery performed on (b)(6), 2023, the surgeon attempted to extract the matrix rib screw with the screwdriver and sleeve, but the screw was too tight to be extracted, partly because it had been some time since it was inserted.The surgeon tried several screwdrivers and sleeves.The surgeon also felt that those instruments got bent.The screw was eventually extracted by using a carbide drill, and the surgery was completed successfully with a less than 30-minute delay.The patient outcome was reported to be stable.Upon manufacturer investigation of the returned device, it was identified that the returned screwdriver shaft was broken.This report involves one matrixmandible scrwdrvr blade short/non self-retaining.This is report 1 of 1 for (b)(4).

Brand Name
MATRIXMANDIBLE SCRWDRVR BLADE SHORT/NON SELF-RETAINING
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18048503
Report Number8030965-2023-13675
Device Sequence Number12629549
Product Code HXX
UDI-Device Identifier07611819961890
UDI-Public(01)07611819961890
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.066
Device Lot Number3354983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2023
Initial Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HOLD-SL SHORT F/03.503.066; HOLD-SL SHORT F/03.503.066; SCRDRIVER SHAFT MATMAND LONG SELF-HOLDIN; SCRDRIVER SHAFT MATMAND LONG SELF-HOLDIN; SCRDRIVER SHAFT MATMAND MED SELF-HOLDING; SCRDRIVER SHAFT MATMAND MED SELF-HOLDING; SCRDRIVER SHAFT MATMAND SHORT NOT SELF-H; UNK - SCREWS: TRAUMA
Patient SexUnknown